MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID M, POST AUG, RIGHT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID M, POST AUG, RIGHT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-33
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Loss of Range of Motion (2032)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3 years and 6 months post the initial right total shoulder arthroplasty, the patient was revised due to an osteophyte and no range of motion.This was removed, and while it helped it was noted that the size of the head was also too small.It was at the maximum head size anyway.There was also glenoid wear from the incorrect size head, and also osteophyte.The surgeon decided to take the stemless out and keep the glenoid.He opted for an equinoxe standard stem with an anatomic head.This gives the patient the option when revision is needed of the glenoid due to wear of a reverse stem.All components were well fixed from the original surgery.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.D10: (b)(6) a10012 - gps implant kit v2.(b)(6) 310-62-44 - stemless humeral head 44mm x 14mm x beta.(b)(6) 314-13-34 - equinoxe cage glenoid l, post aug, right.(b)(6) 300-62-03 - stemless humeral comp integrip, cage, size 3.(b)(6) 319-01-32 - steinmann pin sterile 3.2mm x 178mm.(b)(6) 315-35-00 - glnd kwire.(b)(6) 319-01-32 - steinmann pin sterile 3.2mm x 178mm.(b)(6) 531-20-00 - shldr gps rvrs drill kit.(b)(6) 531-78-20 - shouldr gps hex pins kit.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11.No device was returned for evaluation; radiograph images were provided; however, the reported event was unable to be confirmed.The review identified that there appears to be an osteophyte/calcification located on the medial aspect of the humeral bone.This could have been a contributing factor to the reported reduced range of motion and prosthesis wear of the glenoid; however, this cannot be confirmed from the information provided.Additionally, the humeral components appear to have slightly migrated superiorly relative to the glenoid.Post-tsa rotator cuff tearing or dysfunction is associated with proximal migration of the humeral component, which can accelerate polyethylene wear and loosening of the glenoid component through the rocking horse phenomenon.However, this cannot be confirmed based on the information provided.Based on a photo provided, there appears to be articular surface wear on the inferior aspect of the caged glenoid component.Based on the location of the observed wear, it is likely that the inferior aspect of the glenoid was impinging on the osteophyte and/or humeral bone.A combination of incorrect humeral head size and impingement likely lead to the observed wear.However, this cannot be confirmed as the device remains implanted.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from reduced range of motion and osteophyte as reported.The wear observed on the glenoid component may have been due to a combination of proximal migration of the humeral components relative to the glenoid, usage of an incorrect humeral head size, and unintended articulation between the glenoid and the osteophyte.Per the equinoxe stemless operative technique, stemless head size offerings are from 38mm to 53mm.Therefore, the implanted humeral head does not appear to be the largest available option.Reduced range of motion and the series of events cannot be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID M, POST AUG, RIGHT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22629835
Report Number1038671-2025-02608
Device Sequence Number8305833
Product Code KWS
UDI-Device Identifier10885862201010
UDI-Public10885862201010
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Catalogue Number314-13-33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient Age43 YR
Patient SexMale